Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 69, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 13, 2003, 3:02 AM CDT for Wheeler County, Texas. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2003, 3:02 AM CDT (08:02 UTC)
- Expired
- Jun 13, 2003, 4:15 AM CDT
- In force
- 73 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Wheeler County, TX
The radar
The Amarillo radar (KAMA), 128 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:10 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1489 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
347 WUUS54 KAMA 130802 SVRAMA TXC483-130915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 301 AM CDT FRI JUN 13 2003 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WHEELER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 415 AM CDT * AT 301 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER KELLERVILLE...OR ABOUT 20 MILES NORTHWEST OF SHAMROCK...MOVING EAST AT 15 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... WHEELER...TWITTY...NEW MOBEETIE AND KELLERVILLE LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3557 10053 3525 10053 3518 10001 3556 10001 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:14 PM CDT, 12 hours 48 minutes earlier.
Area forecast discussion, Jun 12, 2:14 PM CDT, 12 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 214 PM CDT THU JUN 12 2003 LATEST MORNING/EARLY AFTERNOON SFC TRENDS INCORPORATING THE TX PNHDL AND WTX MESONET OBS REVEAL SEVERAL OFBS ACROSS THE REGION. ONE OFB BISECTS THE CWA FROM NEAR KCAO TO NEAR KMCL. A PRIMARY OFB EXTENDS FROM JUST SOUTH OF THE RED RIVER IN NW TX TO NEAR KLBB. A TRIPLE POINT HAS DEVELOPED CENTERED AT A WEAK SFC LOW NEAR KSPR WITH A DL EXTENDING GENERALLY SOUTH FROM THE LOW. THE TRIPLE POINT IS EXPECTED TO TRANSLATE EASTWARD ALONG THE OFB AS THE AFTERNOON WEARS ON. LLVL MOISTURE WILL CONTINUE TO WRAP AROUND THE SFC LOW BACK INTO THE CWA. THE KAMA 18Z SNDG INDICATES THE CURRENT DEPTH OF MOISTURE REMAINS SHALLOW AND SHOULD REMAIN SO THROUGH THE REST OF TODAY. EXPECTING DEEP MOIST CONVECTION TO INITIATE LATER THIS AFTERNOON PRIMARILY ALONG THE SRN OFB NEAR AND EAST OF THE TRIPLE POINT AND DOWN THE DL WHERE CONVERGENCE IS LOCALLY MAXIMIZED. THIS WOULD IMPLY THE GREATEST AREAL COVERAGE AND HEAVIEST ACTIVITY SHOULD REMAIN EAST OF THE CWA LATER TODAY AND TONIGHT. HOWEVER...SCATTERED DEEP MOIST CONVECTION IS EXPECTED TO DEVELOP IN NE NM/RATON MESA AND MOVE INTO THE WRN PORTION OF THE CWA LATE TODAY AND CONTINUE INTO TONIGHT. ADDITIONAL DEVELOP MAY OCCUR ALONG THE NRN OFB AS WELL. FURTHERMORE A SMALL MCS/CLUSTER IS SIGNALED BY THE ETA TO MOVE ACROSS SE CO AND BRUSH THE NRN PORTION OF THE CWA BY DAWN TOMORROW. I KEPT POPS IN FOR TONIGHT EXCEPT OLDHAM AND DEAF SMITH CNTYS. OVERNIGHT LOW TEMPS APPEAR TRICKY DUE TO CLOUD COVER...PRCP...AND ANY RENEWED COLD POOL DEVELOPMENT FROM TONIGHTS CONVECTION. TOMORROW A NEW ROUND OF STORMS IS LIKELY IN THE AFTERNOON ESPECIALLY ACROSS THE ERN HALF OF THE CWA. UNLIKE THE PAST FEW DAYS THE MID/UPR LVL FLOW WILL IMPROVE AS A MID/UPR LVL LOW APPROACHES FROM THE WEST. THE IMPROVED FLOW WILL ENHANCE 0-6 SHEAR PROFILES... SUPPORTIVE OF ORGANIZED/SUPERCELLULAR STORMS. THE ACTIVITY SHOULD INITIATE ALONG A DL AND AN ANTICIPATED TRIPLE POINT. DEVELOPMENT AND PLACEMENT OF THE DL AND TRIPLE POINT IS NOT POSSIBLE ATTM AS TONIGHTS CONVECTION WILL IMPACT TOMORROWS EVOLUTION. HIGH TEMPS FOR TOMORROW WILL ALSO BE TRICKY AS PORTIONS OF THE CWA MAY NOT MIX OUT ESPECIALLY ACROSS THE NRN THIRD OF THE CWA. BEYOND TOMORROW...THE SHORT TERM GUIDANCE BECOMES VERY DIVERGENT. THE AFOREMENTIONED MID/UPR LVL LOW IS PROGGED TO CUT OFF OVER THE REGION BEGINNING SATURDAY AS THE STJ WEAKENS AND TRANSLATES WELL SOUTH OF THE REGION. PLACEMENT AND MOTION/DRIFT OF THE LOW WILL DICTATE POPS AND DIURNAL TEMPS FOR THE WEEKEND. L-W RIDGING DEVELOPS NEXT WEEK OVER THE WRN CONUS WITH THE NRN JET TRANSITIONING NORTH INTO CANADA. WEAK S-W TROUGHS ARE HINTED TO RIPPLE THROUGH THE REGION. DUE TO TIMING ISSUES AND LACK OF CONTINUITY IN THE OPERATIONAL MEDIUM RANGE MODELS...I LEFT THE INHERITED EXTENDED PERIODS AS IS. FCSTID = 05 AMARILLO 62 84 61 85 / 00 30 30 20 BEAVER 68 82 65 82 / 30 60 60 20 BOISE CITY 64 82 61 81 / 30 30 30 20 BORGER 66 83 64 86 / 30 30 30 20 BOYS RANCH 64 82 63 88 / 00 00 00 20 CANYON 61 85 62 85 / 00 30 30 20 CLARENDON 67 87 63 81 / 30 60 60 20 DALHART 61 82 61 86 / 30 30 30 20 GUYMON 66 82 62 84 / 30 30 30 20 HEREFORD 62 86 60 86 / 00 00 00 20 LIPSCOMB 67 85 63 81 / 30 60 60 20 PAMPA 65 85 62 81 / 30 60 60 20 SHAMROCK 68 89 64 81 / 30 60 60 20 WELLINGTON 69 89 65 83 / 30 60 60 20 .AMA... TX...NONE. OK...NONE.
Hazardous weather outlook, Jun 12, 1:00 PM CDT, 14 hours 2 minutes before
OKZ001>003-TXZ001>020-131100- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING...OVER THE OKLAHOMA PANHANDLE AND ALL BUT THE SOUTHWEST PART OF THE TEXAS PANHANDLE. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... ON FRIDAY AND FRIDAY NIGHT...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE SOUTHEAST TEXAS PANHANDLE...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE PANHANDLES. WHILE LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO POSE THE MAIN SEVERE WEATHER THREAT...A FEW TORNADOES ARE POSSIBLE...PARTICULARLY IN THE MODERATE RISK AREA. THE SEVERE WEATHER THREAT WILL CONTINUE INTO SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR THIS EVENING ACROSS MOST OF THE PANHANDLES. SPOTTER ACTIVATION MAY ALSO BE NEEDED FRIDAY THROUGH SATURDAY NIGHT OVER MOST OF THE TEXAS AND OKLAHOMA PANHANDLES. COCKRELL
In the hours before
Local storm report, Jun 13, 12:48 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1248 AM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 AM CHANNING TX 0.88 INCH HAIL
06/13/03 HARTLEY PUBLIC REPORT
1221 AM BOYS RANCH TX 1.75 INCH HAIL
06/13/03 OLDHAM REPORTED BY SKYWARN
SPOTTER.
1223 AM BOYS RANCH TX 2.75 INCH HAIL
06/13/03 OLDHAM REPORTED BY SKYWARN
SPOTTER.Local storm report, Jun 13, 1:25 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
125 AM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 AM CHANNING TX 0.88 INCH HAIL
06/13/03 HARTLEY PUBLIC REPORT
1221 AM BOYS RANCH TX 1.75 INCH HAIL
06/13/03 OLDHAM REPORTED BY SKYWARN
SPOTTER.
1223 AM BOYS RANCH TX 2.75 INCH HAIL
06/13/03 OLDHAM REPORTED BY SKYWARN
SPOTTER.
0100 AM VALLEY DEORO TX 1.75 INCH HAIL
06/13/03 POTTER REPORTED BY SKYWARN
SPOTTER.Local storm report, Jun 13, 1:25 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE AMARILLO TX
125 AM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 AM CHANNING TX 0.88 INCH HAIL
06/13/03 HARTLEY PUBLIC REPORT
1221 AM BOYS RANCH TX 1.75 INCH HAIL
06/13/03 OLDHAM REPORTED BY SKYWARN
SPOTTER.
1223 AM BOYS RANCH TX 2.75 INCH HAIL
06/13/03 OLDHAM REPORTED BY SKYWARN
SPOTTER.
0100 AM VALLEY DE ORO TX 1.75 INCH HAIL
06/13/03 POTTER REPORTED BY SKYWARN
SPOTTER.The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:22 AM CDT | Severe Thunderstorm Warning | AMA | Oldham | 38 min |
| Jun 13, 12:39 AM CDT | Severe Thunderstorm Warning | AMA | Potter | 51 min |
| Jun 13, 1:30 AM CDT | Severe Thunderstorm Warning | AMA | Potter | 45 min |
| Jun 13, 4:13 AM CDT | Flash Flood Warning | AMA | Collingsworth | 4 hr |
| Jun 13, 5:16 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 59 min |
| Jun 13, 6:02 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 58 min |
| Jun 13, 6:33 PM CDT | Flash Flood Warning | AMA | Lipscomb, Ochiltree | 2 hr |
| Jun 13, 6:54 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 66 min |
| Jun 13, 6:58 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.